im 28 and had never had any seizures but suffered from migraunes so my neuro. did alot of eeg's and other test and said that he see's alot of seizure activity and just put me on keppra tw weeks ago well came home and got on the net and start reading about the medicine and its sideffects and what other people had to say about the drug well i refuse to take it the sideffects scare me more than the seizure itself is their another drig with less sideffects taht i can be stared on seeing as i have never witnassed myself having one with less sideeffects i have two little boys and a husband and i cant be bitting their heads off and feeling depressed
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with your doctor.
Without the ability to examine you and obtain a history, I can not tell you what the exact cause of your symptoms is nor if you should be on specific therapies. However I will try to provide you with some useful information.
In general, the indication for seizure medications is the occurence of seizures, and unless a seizure is seen on EEG, abnormal EEG findings are not typically treated if there is not a specific history of seizure. However, I can not discuss your prescription of keppra, as I do not know the exact rationale behind your doctor placing you on it. However, some people with headache have had benefit from keppra as a treatment for the headaches rather than for seizures, and keppra is sometimes used in patients with headaches (without seizures) as a treatment of their headaches.
Keppra can certainly cause irritability and depression, and if you are experiencing such symptoms that started after keppra was started, it is important that you discuss these with the prescribing physician. Regardless of whether or not the keppra was started for the migraines, the seizures, or both, there are certainly several other medication options that could treat both in combination, or either one (depending on what the exact indications for the keppra was). Any drug can have side effects, but there are several medications for both seizures and migraines that may have less influence on mood; side effects of different medications of course differ in different people as well.
Continued followup with your neurologist is recommended. If there is a question of whether or not you should specifically be treated for seizures based on your EEG findings or otherwise, evaluation by an epilepsy specialist (a neurologist specialized in seizure disorders and expert in EEGs) may benefit you as well.
Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.